Missouri, 2003

Flash Flood in Missouri, June 10 to 11, 2003

June 10 to 11, 2003 · NWS LSX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 1:00 PM CST, 8 hours earlier.

Area forecast discussion, Jun 10, 1:00 PM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003

ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT.  SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.

OTHERWISE A WET FCST ON TAP FOR OUR CWA.  TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH.  CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT.  THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO.  THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.

.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 4:40 AM CST, 16 hours 20 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT.  A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING.  A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.  THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.  A FEW OF
THESE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT.  A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT.  IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

In the hours before

Local storm report, Jun 10, 6:28 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    2NE ST. CHARLES           MO   FLOODING
06/10/03   ST CHARLES                     FLOODING REPORTED ON
                                          MISSOURI BOTTOM ROAD.
                                          PUBLIC REPORT.

0700 PM    BRIDGETON                 MO   FLOODING
06/10/03   ST LOUIS                       FLOODING REPORTED ON
                                          LINDBERGH AVE NEAR
                                          LAMBERT AIRPORT. REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.
Local storm report, Jun 10, 6:32 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    SWANSEA                   IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT RIVERVIEW AND
                                          HALL STREETS. REPORTED BY
                                          POLICE.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT SKINKER AND
                                          HAZEL STREETS. REPORTED
                                          BY POLICE.
Local storm report, Jun 10, 6:35 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    CENTRALIA                 IL   WIND DAMAGE
06/10/03   MARION                         TREES DOWNED. REPORTED BY
                                          MARION COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 7:17 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    BALDWIN                   IL   WIND DAMAGE
06/10/03   RANDOLPH                       TREES DOWNED ON HWY 154.
                                          REPORTED BY RANDOLPH
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0630 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOFS DAMAGED AT THE
                                          MOOSE LODGE. PUBLIC
                                          REPORT.

0630 PM    ARNOLD                    MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. PUBLIC
                                          REPORT.
Local storm report, Jun 10, 8:25 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOF DAMAGED AT BED AND
                                          BREAKFAST INN.  ALSO
                                          SEVERAL POWER POLES WERE
                                          SNAPPED AND SEVERAL LARGE
                                          TREES DOWNED. REPORTED BY
                                          AMATEUR RADIO OPERATOR.
Local storm report, Jun 10, 8:44 PM CST, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    META                      MO   1.50 INCH HAIL
06/10/03   OSAGE                          REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

0420 PM    META                      MO   WIND DAMAGE
06/10/03   OSAGE                          SMALL TO MEDIUM SIZE
                                          BRANCHES DOWNED.
                                          REPORTED BY OSAGE COUNTY
                                          SHERIFFS DEPARTMENT.

0440 PM    CUBA                      MO   WIND DAMAGE
06/10/03   CRAWFORD                       NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          CRAWFORD COUNTY SHERIFFS
                                          DEPARTMENT.

0455 PM    CUBA                      MO   WIND DAMAGE
06/10/03   CRAWFORD                       SEVERAL LARGE SIGNS AND
                                          TREE LIMBS DOWNED.
                                          REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

0505 PM    3S WARRENTON              MO   WIND DAMAGE
06/10/03   WARREN                         SEVERAL LARGE TREES
                                          DOWNED ON HWY U. REPORTED
                                          BY WARREN COUNTY SHERIFFS
                                          DEPARTMENT.

0505 PM    BOURBON                   MO   0.75 INCH HAIL
06/10/03   CRAWFORD                       ALSO LARGE TREE LIMBS
                                          DOWNED. REPORTED BY
                                          SEVERE WEATHER SPOTTERS.

0515 PM    WENTZVILLE                MO   1.00 INCH HAIL
06/10/03   ST CHARLES                     REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0520 PM    1N MARTHASVILLE           MO   WIND DAMAGE
06/10/03   WARREN                         NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          WARREN COUNTY SHERIFFS
                                          DEPARTMENT.

0520 PM    NEW MELLE                 MO   WIND DAMAGE
06/10/03   ST CHARLES                     NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          AMATEUR RADIO OPERATOR.

0530 PM    OFALLON                  MO   WIND DAMAGE
06/10/03   ST CHARLES                     LARGE TREE LIMBS DOWNED.
                                          PUBLIC REPORT.

0535 PM    ST. PETERS                MO   WIND DAMAGE
06/10/03   ST CHARLES                     8 INCH DIAMETER TREE
                                          DOWNED AT MEXICO AND MID
                                          RIVERS ROAD. REPORTED BY
                                          AMATEUR RADIO OPERATOR.

0550 PM    JENNINGS                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          ST LOUIS COUNTY SHERIFFS
                                          DEPARTMENT.

0550 PM    IMPERIAL                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.

0600 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOF DAMAGED AT BED AND
                                          BREAKFAST INN.  ALSO
                                          SEVERAL POWER POLES WERE
                                          SNAPPED AND SEVERAL LARGE
                                          TREES DOWNED. REPORTED BY
                                          AMATEUR RADIO OPERATOR.

0600 PM    BARNHART                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      TREES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.

0605 PM    FENTON                    MO   WIND DAMAGE
06/10/03   ST LOUIS                       INTERSTATE SIGNS BLOWN
                                          DOWN...WINDOWS BLOWN OUT
                                          AND PART OF ROOF TORN OFF
                                          STRATFORD INN.  REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.

0610 PM    RICHMOND HEIGHTS          MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0614 PM    5E BELLEVILLE             IL   TORNADO
06/10/03   ST. CLAIR                      REPORTED BY PERSONNEL AT
                                          SCOTT AFB.

0615 PM    1N FENTON                 MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          MISSOURI HIGHWAY PATROL.

0620 PM    SWANSEA                   IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED.

0620 PM    DUPO                      IL   WIND DAMAGE
06/10/03   ST. CLAIR                      ROOFS BLOWN OFF HOMES.
                                          REPORTED BY ST. CLAIR
                                          COUNTY EMERGENCY
                                          MANAGEMENT AGENCY.

0630 PM    BALDWIN                   IL   WIND DAMAGE
06/10/03   RANDOLPH                       TREES DOWNED ON HWY 154.
                                          REPORTED BY RANDOLPH
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0630 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOFS DAMAGED AT THE
                                          MOOSE LODGE. PUBLIC
                                          REPORT.

0630 PM    ARNOLD                    MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. PUBLIC
                                          REPORT.

0635 PM    BONNE TERRE               MO   WIND DAMAGE
06/10/03   ST FRANCOIS                    TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    WILDWOOD                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    FREEBURG                  IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED ON TRAILER
                                          HOME. REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0640 PM    ELLISVILLE                MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          SEVERE WEATHER SPOTTERS.

0645 PM    BREESE                    IL   WIND DAMAGE
06/10/03   CLINTON                        NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          CLINTON COUNTY SHERIFFS
                                          DEPARTMENT.

0655 PM    2N NASHVILLE              IL   WIND DAMAGE
06/10/03   WASHINGTON                     TREES DOWNED. FOUR HOUSE
                                          TRAILERS ALSO BLOWN OVER.
                                          REPORTED BY WASHINGTON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0700 PM    1NE CENTRALIA             IL   TORNADO
06/10/03   MARION                         REPORTED BY MARION COUNTY
                                          SHERIFFS DEPARTMENT.

0700 PM    2NE ST. CHARLES           MO   FLOODING
06/10/03   ST CHARLES                     FLOODING REPORTED ON
                                          MISSOURI BOTTOM ROAD.
                                          PUBLIC REPORT.

0700 PM    BRIDGETON                 MO   FLOODING
06/10/03   ST LOUIS                       FLOODING REPORTED ON
                                          LINDBERGH AVE NEAR
                                          LAMBERT AIRPORT. REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.

0705 PM    CENTRALIA                 IL   WIND DAMAGE
06/10/03   MARION                         TREES DOWNED. REPORTED BY
                                          MARION COUNTY SHERIFFS
                                          DEPARTMENT.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT RIVERVIEW AND
                                          HALL STREETS. REPORTED BY
                                          POLICE.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT SKINKER AND
                                          HAZEL STREETS. REPORTED
                                          BY POLICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Crawford

When
June 10, 9:00 PM CST to June 11, 2:00 AM CST
Where
Crawford County, North Portion
Reported by
LAW ENFORCEMENT
Coordinates
37.976, -91.304 (the zone’s center; the record gives no point)

Heavy rain caused flash flooding across the north portion of Crawford County. Highway N southeast of Bourbon was closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363068.